MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X100ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X100ML; STENT, ILIAC
Catalog Number C07100ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a left superficial femoral artery (sfa) stenting procedure, a 7x100mm smart control iliac stent did not cross the lesion.The stent was removed from the patient and the non-cordis balloon catheter was inflated again.Then the smart control stent was attempted to be advanced again, however the same issue occurred.It was confirmed that there was some gap between the outer sheath and distal tip.The smart control stent was replaced with a new, non-cordis stent and it was implanted without any issue.The procedure was completed.No patient injury was reported.The device was stored in the cath lab on a shelf for about three months.The device was prepped per the instructions for use (ifu), there was no difficulty experienced in prepping the device, the device prepped normally, and the stent was not manipulated during prep.It was verified prior to insertion that stent was contained within the outer sheath/introducer of the system.The guidewire port was flushed as outlined in the ifu prior to loading on the guidewire.A non-cordis sheath was used.The lesion was the left sfa which had severe calcification, fifty percent stenosis, had no vessel tortuosity/angulation, and the device was not used for a chronic total occlusion (cto).A contralateral approach was made from the right common femoral artery.A non-cordis balloon catheter performed a pre-dilatation.The stent delivery system (sds) did not pass through any acute bends.There was no unusual force used at any time during the procedure.The other devices used with the product did not kink or bend at any time.No other information was reported.The device was not returned for analysis.A product history record (phr) review of lot 17747344 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported events.The phr review does not suggest that the events reported by the customer could be related to the manufacturing process.The reported ¿stent delivery system (sds)-ses failure to cross¿ and ¿stent delivery system (sds)-ses deployment difficulty-premature/in patient¿ were not confirmed as the device was not returned for analysis and procedural films were not received.The exact cause of the events could not be determined; however, based on the limited information available for review, vessel characteristics of severe calcification and fifty percent stenosis as well as procedural and handling factors may have contributed to the events.As per the instructions for use, which is not intended as a mitigation, during prep ¿evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.During use, ensure the locking pin is still in place.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 7x100ml iliac smart control stent was inserted, however it did not cross the lesion.The stent was removed from the patient and the balloon catheter was inflated again.Then the smart control stent was inserted again, however the same issue occurred.It was confirmed that there was some gap between the outer sheath and distal tip.No patient injury was reported.The device was stored in the cath lab on a shelf for about three months.The device was prepped per the instructions for use (ifu), there was no difficulty experienced in prepping the device, the device prepped normally, and the stent was not manipulated during prep.It was verified prior to insertion that stent was contained within the outer sheath/introducer of the system.The guidewire port was flushed as outlined in the ifu prior to loading on the guidewire.A non-cordis sheath was used.The lesion was the left superficial femoral artery (sfa) which had severe calcification, fifty percent stenosis, had no vessel tortuosity/angulation, and the device was not used for a chronic total occlusion (cto).A contralateral approach was made from the right common femoral artery.A non-cordis balloon catheter performed a pre-dilatation.The stent delivery system (sds) did not pass through any acute bends.There was no unusual force used at any time during the procedure.The other devices used with the product did not kink or bend at any time.The smart control stent was replaced with a new, non-cordis stent and it was implanted without any issue.The procedure was completed.The device will not be returned due to infectious disease.

Brand Name
SMART CONTROL, ILIAC 7X100ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8264066
Report Number9616099-2019-02657
Device Sequence Number1691536
Product Code NIO
UDI-Device Identifier20705032023921
UDI-Public20705032023921
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberC07100ML
Device Lot Number17747344
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1